Matrix factorizations and integrable systems

Percy Deift, L. C. Li, C. Tomei

Research output: Contribution to journalArticle

Abstract

We show that the QR, LU and Cholesky algorithms to compute the eigenvalues of real matrices are the integer time evaluations of completely integrable Hamiltonian flows.

Original languageEnglish (US)
Pages (from-to)443-521
Number of pages79
JournalCommunications on Pure and Applied Mathematics
Volume42
Issue number4
DOIs
StatePublished - 1989

Fingerprint

Factorization System
Cholesky
Hamiltonians
Matrix Factorization
Integrable Systems
Factorization
Eigenvalue
Integer
Evaluation

ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics

Cite this

Matrix factorizations and integrable systems. / Deift, Percy; Li, L. C.; Tomei, C.

In: Communications on Pure and Applied Mathematics, Vol. 42, No. 4, 1989, p. 443-521.

Research output: Contribution to journalArticle

Deift, Percy ; Li, L. C. ; Tomei, C. / Matrix factorizations and integrable systems. In: Communications on Pure and Applied Mathematics. 1989 ; Vol. 42, No. 4. pp. 443-521.
@article{008ce23186534116b12cc8bf94fb4c76,
title = "Matrix factorizations and integrable systems",
abstract = "We show that the QR, LU and Cholesky algorithms to compute the eigenvalues of real matrices are the integer time evaluations of completely integrable Hamiltonian flows.",
author = "Percy Deift and Li, {L. C.} and C. Tomei",
year = "1989",
doi = "10.1002/cpa.3160420405",
language = "English (US)",
volume = "42",
pages = "443--521",
journal = "Communications on Pure and Applied Mathematics",
issn = "0010-3640",
publisher = "Wiley-Liss Inc.",
number = "4",

}

TY - JOUR

T1 - Matrix factorizations and integrable systems

AU - Deift, Percy

AU - Li, L. C.

AU - Tomei, C.

PY - 1989

Y1 - 1989

N2 - We show that the QR, LU and Cholesky algorithms to compute the eigenvalues of real matrices are the integer time evaluations of completely integrable Hamiltonian flows.

AB - We show that the QR, LU and Cholesky algorithms to compute the eigenvalues of real matrices are the integer time evaluations of completely integrable Hamiltonian flows.

UR - http://www.scopus.com/inward/record.url?scp=84990586465&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84990586465&partnerID=8YFLogxK

U2 - 10.1002/cpa.3160420405

DO - 10.1002/cpa.3160420405

M3 - Article

AN - SCOPUS:84990586465

VL - 42

SP - 443

EP - 521

JO - Communications on Pure and Applied Mathematics

JF - Communications on Pure and Applied Mathematics

SN - 0010-3640

IS - 4

ER -